Members
Post a Message
Change Profile

Discussion
Topics
Last Day
Last Week
Tree View

Search Board
Keyword Search
By Date

Utilities
Contact
Administration

Documentation
Getting Started
Formatting
Troubleshooting
Program Credits

Coupons
Best Coupons
Freebie Newsletter!
Coupons & Free Stuff

 

BCP's and weight gain

Moms View Message Board: General Discussion: Archive March 2007: BCP's and weight gain
By Reds9298 on Wednesday, March 28, 2007 - 08:54 pm:

Have any of you experienced this? I've heard of women gaining weight on their pill, but I just had not experienced this in my 12yrs. on it until recently. I was on the same pill the entire time before Natalie and for about 2 years after and never gained a pound. (Of course I was an emotional wreck the last year, but skinny, LOL)

I changed pills maybe 7mths. ago or so, I feel emotionally great but after about 4-5mths.of taking it, just gained 5lbs. like right now. I did not change eating habits and if anything was dieting. For 3 months I've been working out more than ever and dieting but still can't drop it. Is BCP weight like impossible to lose because it's water, or am I just a moose? It ALL seems to be in my tummy, which is another red flag. For all of my other physical faults, I've always had a really flat tummy and tiny waist. Now I feel like a blob. I looked better a month after I had Natalie, seriously. Pregnancy and after was waaay better than this. I spoke to my doctor about it, but honestly I just feel so great on this pill (emotionally) that switching just seems silly. You just never know what you're going to get with BCP's and hormones, and I've had so many hormone issues since first miscarrying and then having Natalie that I don't want to go there. I also don't seem to be gaining, just staying here but packed on the 5lbs all at once.

Have you gained weight on the pill before and if so, did you have trouble losing it? I'm getting very frustrated and discouraged. :( I'm working out more than ever and it all seems for naught.

By Kate on Wednesday, March 28, 2007 - 09:10 pm:

Could you be pregnant?? (I know, odd question considering the topic...but BCPs aren't 100%!)

By Reds9298 on Wednesday, March 28, 2007 - 09:36 pm:

No, not pregnant. I've had this 5lbs for about 4 months now. Not gaining, just can't lose it and it's all tummy weight!

This happened ONE other time on the pill for me, several years ago when I took the generic instead of the real thing. I know it's supposed to be the same, but for that one it wasn't. I gained 7 lbs right away and my face looked like a balloon! I just went generic for the price, but once I realized what was happening I went back to the "good stuff" (LOL) and dropped the 7lbs. in about a month and a half or less.

This isn't generic though. I hear others talk about weight gain on the pill, but they don't seem to mind. I DO mind though!

By Tripletmom on Wednesday, March 28, 2007 - 09:50 pm:

I mind too.I just went back on the pill 4mths ago.I got my tubes tied after the boys but didn't realize my periods would be WAY worse.I only went back on the pill to lessen my bleeding because I had to start taking Palafer for low iron.My iron is good now but I've gained weight from the pill... ugh :( Mine is in my tummy too.I really don't know what to do.There are not really any other options for me.:(

By Amecmom on Wednesday, March 28, 2007 - 11:02 pm:

I had weight gain issues with the pill after having my first child. Before that, I was fine. Also, the older we get, the easier we tend to gain. You can try drinking more water, or switching to a lower-dose pill.
Good luck. I never found a solution. I switched to nuva ring, which is a much lower dose and have not had weight gain related to it (just to my poor eating :)).
Ame


Add a Message


This is a private posting area. A valid username and password combination is required to post messages to this discussion. Register to post a message
Username:  
Password:
Post as "Anonymous"